Dolutegravir-Related Neurological Adverse Events: A Case Report of Successful Management with Therapeutic Drug Monitoring

Author(s): Francois Parant*, Patrick Miailhes, Florence Brunel, Marie-Claude Gagnieu.

Journal Name: Current Drug Safety

Volume 13 , Issue 1 , 2018

Graphical Abstract:


Abstract:

Objective: Dolutegravir (DTG), a highly effective second-generation HIV integrase inhibitor with high genetic barrier to resistance, has shown excellent tolerability and safety profiles in clinical trials. However, some patients may experience neurological or psychiatric adverse effects leading to DTG discontinuation.

Case Report: This report describes a case of 29-year-old woman who developed neurological adverse events after starting the DTG-based antiretroviral therapy. Serum DTG concentrations were supratherapeutic which has required a dosing interval adjustment. The findings of this case report suggest that Therapeutic Drug Monitoring might be useful in individuals expressing unusual DTG pharmacokinetics.

Keywords: Dolutegravir, antiretroviral, adverse events, pharmacokinetics, therapeutic drug monitoring, INSTI.

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 13
ISSUE: 1
Year: 2018
Page: [69 - 71]
Pages: 3
DOI: 10.2174/1574886313666180116124046

Article Metrics

PDF: 44
HTML: 6
EPUB: 2
PRC: 1